Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 352, NWS Shreveport, LA

May 27, 20084 counties in Texas; Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2008, 2:09 PM CDT for 4 counties in Texas; Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2008, 2:09 PM CDT (19:09 UTC)
Expired
May 27, 2008, 3:15 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1167 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:14 PM CDT, 55 minutes earlier.

Area forecast discussion, May 27, 1:14 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CDT TUE MAY 27 2008

.DISCUSSION...

UPDATED FOR SVR TSTM WATCH 379 AND TO ADJUST TEMPS AND POPS AGAIN
AS NEEDED FIRST PERIOD. /17/

&&

.PREV DISCUSSION... /ISSUED 1056 AM CDT TUE MAY 27 2008/

DISCUSSION...

MCS REQUIRING FIRST PERIOD UPDATES TO MAX TEMPS...WINDS...POPS...
DEWPOINTS ETC TODAY. SOUTHWARD PROGRESS OF SYSTEM MAY MAKE PRECIP
LIKELY DOWN TO I 20 OF NE TX THIS AFTERNOON. ADDED POPS TO CENTRAL
LA AS WELL FOR THE AFTERNOON...AND BUMPED UP SHV TO 40 PERCENT.
EXPECT WINDS WHICH ARE CURRENTLY NELY OVER OUR NW PORTION OF
CA...WILL VEER BACK AROUND TO SOUTHERLY BY LATE AFTERNOON. /17/

AVIATION...

MCS CONTINUES TO DROP SOUTHWARD INTO N TX SLOWLY FORCING AN OUTFLOW
BOUNDARY INTO I-30 CORRIDOR.  MOST OF THE HEAVY...ACTIVE PART OF
THIS FEATURE CONTINUES TO MOVE TOWARD KTYR/KGGG.  ADDED COVERAGE
WILL LIKELY DEVELOP ALONG THE OUTFLOW INTO KTXK AND PERHAPS EVEN
KSHV AS HEATING BUILDS LATE AM/EARLY PM.  EXPECT THE USUAL MVFR/IFR
CONDITIONS TO ACCOMPANY HEAVY DOWNPOURS...BUT ELSEWHERE CIGS ARE
LIFTING AND THINNING.  SFC WINDS WILL CONTINUE S OR SW AROUND 10 KTS
EVEN BEHIND THE BOUNDARY AS THE WEAK COOL FRONT REMAINS OVER KANSAS
ATTM. THE FRONT IS TIGHT ON THE EASTERN SIDE OF THE UPPER RIDGE AND
IS TAKING ON A BACK DOOR POSTURE...BUT WE CAN EXPECT ANOTHER
NOCTURNAL MCS WHICH SHOULD HELP DROP IN A BRIEF NORTHERLY FLOW LATE
TOMORROW ALONG THE I-20 CORRIDOR. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  74  86  70 /  70  30  50  30
MLU  91  72  85  67 /  50  20  50  30
DEQ  76  67  84  65 /  60  60  50  20
TXK  79  70  84  69 /  70  40  50  20
ELD  85  69  84  66 /  70  40  50  20
TYR  83  73  87  69 /  70  30  50  30
GGG  86  73  87  68 /  70  30  50  30
LFK  90  73  91  68 /  50  10  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, May 27, 12:00 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 27 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA THIS AFTERNOON AND EVENING...AS A THUNDERSTORM COMPLEX WILL
MOVE SOUTHEASTWARD THROUGH THE AREA. THE THUNDERSTORMS WILL HAVE THE
CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS AS WELL AS
LOCALLY HEAVY RAINFALL AMOUNTS THROUGH THE DAY INTO THE OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH CENTRAL
LOUISIANA DURING THE PREDAWN HOURS WEDNESDAY MORNING. THIS ACTIVITY
WILL GRADUALLY SHIFT FURTHER SOUTH AND EAST DURING THE DAY MONDAY AS
A COLD FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THUNDERSTORMS
ON WEDNESDAY COULD POSSIBLY PRODUCE STRONG AND DAMAGING WIND GUSTS
ALONG WITH LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY SHOULD
BEGIN TO DECREASE IN AREAL COVERAGE AND INTENSITY BY WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TODAY THROUGH TONIGHT.

17

In the hours before

Local storm report, May 27, 11:11 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     13 N DIERKS             34.31N 94.02W
05/26/2008                   HOWARD             AR   EMERGENCY MNGR

            A FEW LARGE LIMBS AND ONE SMALL TREE DOWN IN ATHENS.

&&

17
Local storm report, May 27, 12:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     1 N HUGHES SPRINGS      33.01N 94.63W
05/27/2008                   CASS               TX   DEPT OF HIGHWAYS

            TXDOT REPORTS TREES DOWN ON FM 161 ABOUT 1 MILE NORTH OF
            HWY 11.

1146 AM     TSTM WND DMG     1 E PITTSBURG           33.00N 94.95W
05/27/2008                   CAMP               TX   DEPT OF HIGHWAYS

            TREE DOWN TAKING A POWERLINE WITH IT.

&&

18
Local storm report, May 27, 1:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     6 N KILGORE             32.47N 94.87W
05/27/2008                   GREGG              TX   DEPT OF HIGHWAYS

            MULTIPLE TREES DOWN.

1255 PM     TSTM WND DMG     6 E KILGORE             32.39N 94.77W
05/27/2008                   GREGG              TX   DEPT OF HIGHWAYS

            MULTIPLE TREES REPORTED DOWN.

&&

04
Local storm report, May 27, 2:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     OVERTON                 32.28N 94.97W
05/27/2008                   RUSK               TX   UTILITY COMPANY

            SWEPCO REPORTS POWER OUTAGES AS A RESULT OF TREES DOWN ON
            POWERLINES IN NORTHERN RUSK COUNTY.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:54 AM CDTSevere Thunderstorm WarningSHVCass, Morris, Titus51 min
May 27, 12:08 PM CDTSevere Thunderstorm WarningSHVCamp, Harrison, Marion, Titus, Upshur52 min
May 27, 12:29 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith46 min
May 27, 12:33 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur57 min
May 27, 12:45 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Marion60 min
May 27, 1:45 PM CDTSevere Thunderstorm WarningSHVBowie, Cass45 min
May 27, 3:33 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby57 min
May 27, 3:08 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster37 min
May 26, 11:10 PM CDTSpecial Weather StatementSHVHoward50 min
May 26, 11:23 PM CDTSevere Thunderstorm WarningSHVHoward37 min
May 27, 2:22 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.